General Question

tscoyk's avatar

Do you know anyone who has attempted suicide by ibuprofen overdose?

Asked by tscoyk (187 points ) October 3rd, 2008

My 18 year-old nephew is currently in intensive care after taking a bottle of 120 ibuprofen + a combination of other unknown pills. It was five hours before he received medical attention, so his body had already absorbed much of the drug. He is not in a coma at this time, but isn’t coherent either. Does anyone know what to expect? How long until he is out of the danger zone? Sorry, this is all of the information I have, so I know your answers will have to be broad. Thanks in advance.

Observing members: 0 Composing members: 0

4 Answers

scamp's avatar

I don’t have any of the information you are requesting, but I wanted to let you know my heart goes out to you and your family at such a difficult time. My thoughts and prayers will be with you all. I’m so sorry this happened.

shilolo's avatar

Ibuprofen overdose is not a well known means of suicide. Its toxicity is not as severe as other drugs, and so, if that was the only thing he ingested, he will be ok. He may have taken other things, but I’m sure the doctors have tested for as many ingestions as possible.

FiRE_MaN's avatar

you can really hurt yourself by taking way to much but probably cant kill youself.

marissa's avatar

Yes, I have known someone who did this and they ended up being fine physically. Shilolo is a doctor, so he would know more than me. My only concern would be any organs that might be effected (kidneys?), but it shouldn’t be anything that would cause him not to pull through. I am sorry to hear you have to go through this. You and your nephew are in my thoughts. {{{hug}}}

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther